ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2018: 0.741

SCImago Journal Rank (SJR) 2018: 0.763

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory


Discussiones Mathematicae Graph Theory 29(2) (2009) 293-312
DOI: 10.7151/dmgt.1448


Jean-Luc Fouquet  and  Jean-Marie Vanherpe

L.I.F.O., Faculté des Sciences, B.P. 6759
Université d'Orléans
45067 Orléans Cedex 2, France


A normal partition of the edges of a cubic graph is a partition into trails (no repeated edge) such that each vertex is the end vertex of exactly one trail of the partition. We investigate this notion and give some results and problems.

Keywords: cubic graph; edge-partition.

2000 Mathematics Subject Classification: 05C70, 05C38.


[1] J.A. Bondy, Basic graph theory: Paths and circuits, in: M. Grötschel, R.L. Graham and L. Lovász, eds, Handbook of Combinatorics, vol. 1, pages 3-112 (Elsevier, North-Holland, 1995).
[2] A. Bouchet and J.L. Fouquet, Trois types de décompositions d'un graphe chaînes, Annals of Discrete Math. 17 (1983) 131-141.
[3] G. Fan and A. Raspaud, Fulkerson's conjecture and circuit covers, J. Combin. Theory (B) 61 (1994) 133-138, doi: 10.1006/jctb.1994.1039.
[4] L. Goddyn, Cones, lattices and Hilbert base of circuits and perfect matching, in: N. Robertson and P. Seymour, eds, Graph Structure Theory, Contemporary Mathematics Volume 147, pages 419-439 (American Mathematical Society, 1993), doi: 10.1090/conm/147/01189.
[5] R. Halin, A theorem on n-connected graphs, J. Combin. Theory (1969) 150-154.
[6] J.M. Vanherpe, J.L. Fouquet, H. Thuillier and A.P. Wojda, On odd and semi-odd linear partitions of cubic graphs, preprint, 2006.
[7] D. König, Über Graphen und ihre Anwendung auf Determinantentheorie und Mengenlehre, Math. Ann. 77 (1916) 453-465, doi: 10.1007/BF01456961.
[8] A. Kotzig, Moves without forbidden transitions, Mat.-Fyz. Casopis 18 (1968) 76-80, MR 39#4038.
[9] H. Li, Perfect path double covers in every simple graphs, J. Graph. Theory 14 (1990) 645-650, MR 91h#05052.
[10] P. Seymour, On multi-colourings of cubic graphs and conjectures of Fulkerson and Tutte, Proc. London Math. Soc. (3) 38 (1979) 423-460, doi: 10.1112/plms/s3-38.3.423.

Received 3 December 2007
Revised 20 June 2008
Accepted 17 December 2008